Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 412, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Sep 7, 2001, 1:55 AM CDT for Antelope County, Boone County, Nebraska. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 7, 2001, 1:55 AM CDT (06:55 UTC)
- Expired
- Sep 7, 2001, 2:30 AM CDT
- In force
- 35 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Antelope County, NE, Boone County, NE
The radar
The Omaha radar (KOAX), 156 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 6, 11:00 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
| Sep 7, 1:30 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1486 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
726 WUUS53 KOAX 070656 SVROMA NEC003-011-070730- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 155 AM CDT FRI SEP 7 2001 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN ANTELOPE COUNTY IN NORTHEAST NEBRASKA BOONE COUNTY IN NORTHEAST NEBRASKA * UNTIL 230 AM CDT * AT 151 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS WITH DAMAGING WIND FROM 9 MILES NORTHEAST OF BRUNSWICK TO 5 MILES SOUTH OF CEDAR RAPIDS...OR FROM 34 MILES NORTHWEST OF NORFOLK TO 40 MILES WEST OF COLUMBUS...MOVING EAST AT 40 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... ST. EDWARD AROUND 210 AM CDT WINDS OF 60 TO 80 MPH ARE POSSIBLE. FOR YOUR PROTECTION...GO TO THE LOWEST LEVEL OF YOUR HOME OR BUSINESS...AWAY FROM WINDOWS. LAT...LON 4244 9794 4148 9825 4154 9784 4242 9785 POLLACK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:30 PM CDT, 11 hours 25 minutes earlier.
Area forecast discussion, Sep 6, 2:30 PM CDT, 11 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 230 PM CDT THU SEP 6 2001 FORECAST CHALLENGES -- PRECIPITATION CHANCES SYNOPSIS -- THE FIRST WAVE ALOFT HAS CLEARED TO THE EAST OF THE CWA BUT MOISTURE AXIS REMAINS IN PLACE. FORECAST -- I SEE LITTLE REASON FOR DEVIATING MUCH FROM THE PREVIOUS TIMING WHICH IS SIMILAR TO THE ETA...I.E. OFK FOR THE FRONT JUST BEFORE 12Z AND OMA ABOUT 18Z ALTHOUGH THERE SHOULD BE A SECONDARY SURGE FRIDAY NIGHT AS THE TRAILING WAVE MOVES SOUTH SOUTHEAST. THIS IS LIKELY TO BE MORE EFFECTIVE TO THE WEST HOWEVER. THE ETA DOES WANT TO DUMP TOO MUCH PRECIP...ESPECIALLY THIS EVENING...BUT THE PRECIPITABLE WATER WILL BE HIGH ENOUGH THAT MODERATE TO HEAVY RAINS ARE QUITE POSSIBLE WITH THUNDERSTORMS. TMPERATURES OVERNIGHT TONIGHT SHOULD BE HELD UP BY HUMIDITY...CLOUDS AND CONTINUED STIRRING. ON FRIDAY CLOUDS SHOULD HOLD DOWN TEMPERATURES SOMEWHAT AHEAD OF THE FRONT...BUT IT WILL BE DISTINCTLY COOLER BEHIND THE FRONT. FRIDAY NIGHT THE SECONDARY SURGE WITH THE SECOND WAVE MOVING AROUHD THE PREDOMINANT UPPER LOW OVER CANADA WILL GENERATE SOME THREAT OF PRECIP. AVN MOS MAY BE OVERDONE...ESPECIALLY WITH COUPLING. WILL BE DISTINCTLY COOLER ON SATURDAY. IN THE EXTENDED...BENIGN BUT COOL UNTIL SOME CHANCE OF PRECIPITATION WITH ANOTHER WAVE WEDNESDAY AND THURSDAY. .OMA...NONE. POWERS/NIETFELD
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 12:51 AM CDT | Severe Thunderstorm Warning | OAX | Knox | 54 min |
| Sep 7, 1:09 AM CDT | Severe Thunderstorm Warning | OAX | Antelope | 46 min |
| Sep 7, 1:48 AM CDT | Severe Thunderstorm Warning | OAX | Knox, Pierce | 42 min |
| Sep 7, 3:13 AM CDT | Severe Thunderstorm Warning | OAX | Cuming | 32 min |
| Sep 7, 3:18 AM CDT | Severe Thunderstorm Warning | OAX | Colfax | 27 min |
| Sep 7, 3:24 AM CDT | Severe Thunderstorm Warning | OAX | Dodge | 36 min |
| Sep 7, 3:51 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Thurston | 24 min |
| Sep 7, 11:13 AM CDT | Severe Thunderstorm Warning | OAX | Johnson | 32 min |
| Sep 7, 4:43 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson, Saline | 32 min |
| Sep 7, 4:53 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Seward | 52 min |
| Sep 7, 5:12 PM CDT | Tornado Warning | OAX | Saline | 33 min |
| Sep 7, 5:31 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster | 59 min |
| Sep 7, 5:35 PM CDT | Severe Thunderstorm Warning | OAX | Pawnee | 40 min |
| Sep 7, 6:31 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 44 min |
| Sep 7, 6:38 PM CDT | Flash Flood Warning | OAX | Pawnee | 6 hr |
| Sep 7, 6:46 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 44 min |
| Sep 7, 6:59 PM CDT | Tornado Warning | OAX | Gage | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.